Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the computation of solutions of boundary value problems on infinite intervals
HTML articles powered by AMS MathViewer

by R. M. M. Mattheij PDF
Math. Comp. 48 (1987), 533-549 Request permission


For solutions of linear boundary value problems defined on $[0,\infty )$ one has to study the stable or bounded solution manifold. A characterization of these manifolds is investigated here. A multiple shooting type algorithm is then developed to compute such solutions. This algorithm is fully adaptive and also covers problems where the ODE matrix does not tend to a limit (as is usually assumed), if the unstable manifold consists only of exponentially growing solutions. If the latter manifold also contains polynomially growing solutions, an extrapolation type approach is suggested. The theory is illustrated by a number of examples.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65L10
  • Retrieve articles in all journals with MSC: 65L10
Additional Information
  • © Copyright 1987 American Mathematical Society
  • Journal: Math. Comp. 48 (1987), 533-549
  • MSC: Primary 65L10
  • DOI:
  • MathSciNet review: 878689